MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 00-8775-028-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); High metal ion levels (4847)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#:110031013;lot#:64782999;item name:28mm i.D.46mm o.D.Size g bearing; item#:010000666;lot#:6972077;item name:g7 pps ltd acet shell 58g; item#:110024465;lot#:567810 ;item name:g7 dual mobility liner 46mm g ; item#:00784804101;lot#:64516637 ;item name:modular neck x2 12/14 neck taper use with +0 heads only; item#:00771301200;lot#:64960505 ;item name: modular femoral stem press-fit plasma sprayed cementless size 12.5; item#:110031013;lot#:64782999 ;item name:vivacit-e dm bearing 28x46mm; the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent noted experiencing pain and elevated metal ion levels.It was found that the dual mobility bearing had disassociated from the head causing the stem to articulate on the dual mobility liner.The patient ultimately underwent a revision surgery approximately 16 months post implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.No product was returned; therefore visual and dimensional evaluations could not be performed.Visual examination of the provided pictures revealed that the reported biolox head was not depicted in any of the pictures.Evaluation of the depicted products identified gouges to the rim of the dual mobility bearing and bio-debris.Gouges were also noted to the kinectiv neck and inner spherical surface of the dual mobility liner.No further evaluation can be made to the provided pictures.Based on the information available, it is not known which pairing(s) (head-stem taper, head-polyethylene liner, polyethylene liner-acetabular liner, acetabular liner-shell) has/have become detached.Review of the device history records identified no deviations or anomalies during manufacturing.Device is used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16917627
Report Number0009613350-2023-00212
Device Sequence Number6920971
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)310608(10)3072051
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number00-8775-028-02
Device Catalogue Number00-8775-028-02
Device Lot Number3072051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale